Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 211, NWS Fort Worth, TX

October 24, 2015Bosque County, Texas

NWS Fort Worth, TX issued this river flood warning at Oct 24, 2015, 3:13 AM CDT for Bosque County, Texas. It took effect at Oct 24, 2015, 6:40 AM CDT. It was in force for 23 hr.

The area

The counties it named.

The facts

Issued
Oct 24, 2015, 3:13 AM CDT (08:13 UTC)
In effect from
Oct 24, 2015, 6:40 AM CDT
Expired
Oct 25, 2015, 6:08 AM CDT
In force
23 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
Moderate

County Bosque County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 81 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point North Bosque River near Clifton (CTNT2). The gauge peaked at 18.40 ft at Oct 24, 2015, 10:00 AM CDT.

actionminormoderate0102010/2410/2510/26
Action stage
22 ft
Minor stage
23 ft
Moderate stage
27 ft
Major stage
31 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08095000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this river flood warning went out at Oct 23, 11:43 PM CDT, 3 hours 30 minutes earlier.

Area forecast discussion, Oct 23, 11:43 PM CDT, 3 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
1143 PM CDT FRI OCT 23 2015

.AVIATION...
SHOWERS AND THUNDERSTORMS CAN BE SEEN ACROSS MUCH OF NORTH AND
CENTRAL TEXAS AT THIS TIME. THIS ACTIVITY WILL CONTINUE FOR THE
NEXT SEVERAL HOURS AS AN UPPER LEVEL TROUGH MOVES OVER THE AREA.
LOCALLY HEAVY RAINFALL AND OCCASIONAL LIGHTNING WILL BE THE MAIN
CONCERNS WITH THESE STORMS.

OVERALL CONDITIONS WILL REMAIN VFR TO MVFR WILL THROUGH SATURDAY
MORNING...WITH OCCASIONAL IFR CONDITIONS IN AREAS OF HEAVY RAIN.
WINDS SHOULD REMAIN AROUND 10 TO 15 KNOTS...WITH A WIND SHIFT TO
THE NORTHWEST MID MORNING SATURDAY WITH A FRONTAL PASSAGE.

78.JG

&&

.PREV DISCUSSION... /ISSUED 349 PM CDT FRI OCT 23 2015/
3 TO OVER 7 INCHES OF RAIN HAVE FALLEN ACROSS MUCH OF NORTH AND
CENTRAL TEXAS SINCE 7 AM THURSDAY. THE MIDDLE SULPHUR RIVER NEAR
COMMERCE GAUGE /MSCT2/ IN HUNT COUNTY HAS RECORDED 10.13 INCHES OF
RAIN DURING THE 24 HOUR PERIOD ENDING AT 130 PM CDT.

FLASH FLOODING WILL REMAIN THE MAIN WEATHER CONCERN FOR THE NEXT
36 HOURS. PRECIPITABLE WATER VALUES FROM THE 12Z KFWD SOUNDING
WERE PLUS 2 STANDARD DEVIATIONS. THERE ARE SEVERAL INGREDIENTS
THAT CONTINUE TO INDICATE A GOOD SET UP FOR ADDITIONAL FLOODING/FLASH
FLOODING TONIGHT THROUGH SATURDAY NIGHT. ABUNDANT LOW LEVEL
MOISTURE IS IN PLACE AND UPPER LEVEL MOISTURE IS STREAMING
NORTHEASTWARD FROM HURRICANE PATRICIA THAT WILL MAKE LANDFALL NEAR
MANZANILLO LATER TODAY. MEANWHILE...AN UPPER LEVEL TROUGH OVER
ARIZONA WILL SLOWLY MOVE EAST DURING THE NEXT FEW DAYS. STRONG
UPPER LEVEL DIVERGENCE OVERNIGHT TONIGHT INTO SATURDAY WILL ALSO
ENHANCE LIFT.

AS OF MID AFTERNOON...AREAS FROM SHERMAN TO FORT WORTH TO
BRECKENRIDGE NORTHWESTWARD WERE RECEIVING A BREAK FROM THE RAIN
BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO SPREAD
NORTHEAST INTO THAT REGION BY THIS EVENING. ADDITIONAL RAINFALL
AMOUNTS OF 2 TO 5 INCHES ARE POSSIBLE ALONG AND NORTH OF THE I-20
CORRIDOR THROUGH 7 AM SUNDAY WITH AN ADDITIONAL 4 TO 8 INCHES
EXPECTED TO THE SOUTH OF I-20.

THE THREAT OF HEAVY RAIN SHOULD SHIFT SOUTHWARD LATE SATURDAY
NIGHT INTO SUNDAY AS A SURFACE LOW DEVELOPS OFF THE SOUTH TEXAS
COAST AND MOVES NORTHEASTWARD. LOW RAIN CHANCES WILL LINGER
SUNDAY NIGHT THROUGH TUESDAY MAINLY ALONG AND EAST OF THE
I-35 CORRIDOR. ANOTHER UPPER LEVEL TROUGH WILL APPROACH
THE REGION LATE NEXT WEEK BRINGING ANOTHER CHANCE OF RAIN
THURSDAY NIGHT AND FRIDAY.

58

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  68  71  59  69  57 / 100 100  60  40  20
WACO, TX              69  74  61  70  58 / 100 100  80  40  20
PARIS, TX             67  72  59  70  56 / 100  90  70  60  30
DENTON, TX            67  69  57  68  54 / 100 100  60  30  10
MCKINNEY, TX          68  70  58  69  56 / 100 100  60  40  20
DALLAS, TX            68  72  60  69  59 / 100 100  60  40  20
TERRELL, TX           68  73  60  70  57 / 100 100  70  50  30
CORSICANA, TX         68  76  62  71  59 /  90 100  80  50  30
TEMPLE, TX            69  74  61  70  59 /  90 100  80  40  20
MINERAL WELLS, TX     66  69  55  68  53 / 100 100  50  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ091>095-100>107-
115>123-129>135-141>148-156>162-174-175.

&&

78
Hazardous weather outlook, Oct 23, 3:34 PM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
334 PM CDT FRI OCT 23 2015

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
334 PM CDT FRI OCT 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS.

.DAY ONE...TONIGHT.

A BAND OF THUNDERSTORMS CONTAINING HEAVY RAINFALL WILL LIFT BACK
NORTH TOWARD THE I-20 CORRIDOR TONIGHT. MEANWHILE...ADDITIONAL
SCATTERED TO NUMEROUS THUNDERSTORMS CURRENTLY ACROSS WEST TEXAS
WILL MOVE INTO WESTERN NORTH TEXAS BY THIS EVENING AS WELL. THE
HEAVIEST RAINFALL THROUGH SATURDAY MORNING WILL BE ALONG AND A
HUNDRED MILES EITHER SIDE OF A LINE FROM GOLDTHWAITE...TO
WAXAHACHIE...TO SULPHUR SPRINGS.

ADDITIONAL RAINFALL AMOUNTS FROM 1 TO 6 INCHES WILL RESULT IN
WIDESPREAD RUN OFF AND FLASH FLOODING ACROSS MUCH OF THE AREA
THROUGH TONIGHT. IN ADDITION...A FEW STRONG STORMS WITH GUSTY
DOWNBURST WINDS... SMALL HAIL...AND FREQUENT LIGHTNING ARE
POSSIBLE WEST OF INTERSTATE 35 THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NUMEROUS SHOWERS AND STORMS CONTAINING HEAVY RAINFALL ARE
EXPECTED ACROSS ALL OF NORTH TEXAS FROM SATURDAY THROUGH SUNDAY
MORNING...AS A COLD FRONT MOVES SOUTH ACROSS THE REGION. THE AXIS
OF HEAVIEST RAINFALL IS EXPECTED TO SHIFT SOUTHEAST ACROSS AREAS
SOUTH OF INTERSTATE 20 SATURDAY NIGHT. LINGERING HIGHER RAIN
CHANCES WILL CONTINUE EAST OF INTERSTATE 35 AND SOUTH OF
INTERSTATE 20 ON SUNDAY...BEFORE RAIN CHANCES SLOWLY DIMINISH FROM
NORTHWEST TO SOUTHEAST ACROSS THE AREA. DUE TO SATURATED
SOILS...RUN OFF WILL OCCUR QUICKLY AND PRODUCE FLASH FLOODING
WHERE HEAVIER RAINS FALL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...REPORT
FLOODING AND FLASH FLOODING TO YOUR LOCAL LAW ENFORCEMENT.

In the hours before

Local storm report, Oct 23, 9:17 PM CDT, 5 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
917 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0916 PM     FLOOD            CLIFTON                 31.78N  97.58W
10/23/2015                   BOSQUE             TX   EMERGENCY MNGR

            SH 6 AND FM 219 FLOODED IN THE CITY OF CLIFTON
Local storm report, Oct 23, 10:50 PM CDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1050 PM CDT FRI OCT 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1043 PM     FLASH FLOOD      12 SSE CORSICANA        31.94N  96.39W
10/23/2015                   NAVARRO            TX   EMERGENCY MNGR

            SWIFT WATER RESCUES ON I-45 AT MILE MARKERS 218 AND 225.
Special weather statement, Oct 24, 12:48 AM CDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1248 AM CDT SAT OCT 24 2015

TXZ161-240615-
LIMESTONE-
1248 AM CDT SAT OCT 24 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LIMESTONE COUNTY...

AT 1245 AM CDT...A STRONG THUNDERSTORM WAS NEAR MEXIA...MOVING
NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.  THESE WINDS
COULD DOWN SOME SMALL TREES AND POWER POLES DUE TO SATURATED GROUND
IN THE AREA.

LOCATIONS IMPACTED INCLUDE...
MEXIA...GROESBECK...COOLIDGE...FORT PARKER STATE PARK AND TEHUACANA.

LAT...LON 3155 9633 3150 9659 3155 9676 3171 9692
      3181 9668 3180 9651
TIME...MOT...LOC 0545Z 239DEG 15KT 3172 9653

79

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 7:09 PM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
Oct 23, 8:11 PM CDTAreal Flood AdvisoryFWDDallas, Ellis, Hill, Johnson, Tarrant3 hr
Oct 23, 8:22 PM CDTFlash Flood WarningFWDCoryell, Hamilton3 hr
Oct 23, 8:47 PM CDTRiver Flood WarningFWDNavarro4 days
Oct 23, 8:47 PM CDTRiver Flood WarningFWDHenderson, Navarro7 days
Oct 23, 8:55 PM CDTAreal Flood AdvisoryFWDAnderson2 hr
Oct 23, 9:11 PM CDTFlash Flood WarningFWDMcLennan3 hr
Oct 23, 9:51 PM CDTAreal Flood AdvisoryFWDCollin, Hunt, Rockwall3 hr
Oct 23, 9:59 PM CDTFlash Flood Warning EmergencyFWDNavarro6 hr
Oct 23, 10:05 PM CDTAreal Flood AdvisoryFWDKaufman, Van Zandt3 hr
Oct 23, 10:12 PM CDTFlash Flood WarningFWDHenderson, Navarro3 hr
Oct 23, 10:48 PM CDTRiver Flood WarningFWDDallas12 hr
Oct 23, 11:07 PM CDTFlash Flood WarningFWDLimestone3 hr
Oct 23, 11:12 PM CDTFlash Flood WarningFWDHamilton3 hr
Oct 24, 12:48 AM CDTSpecial Weather StatementFWDLimestone27 min
Oct 24, 1:02 AM CDTAreal Flood AdvisoryFWDCoryell3 hr
Oct 24, 1:10 AM CDTAreal Flood AdvisoryFWDFreestone2 hr
Oct 24, 1:16 AM CDTFlash Flood WarningFWDHenderson3 hr
Oct 24, 1:25 AM CDTFlash Flood WarningFWDBosque, Hill3 hr
Oct 24, 1:47 AM CDTFlash Flood WarningFWDCoryell3 hr
Oct 24, 2:20 AM CDTRiver Flood WarningFWDEllis, Kaufman67 hr
Oct 24, 2:20 AM CDTRiver Flood WarningFWDAnderson, Freestone, Leon21 days
Oct 24, 2:30 AM CDTAreal Flood AdvisoryFWDBell3 hr
Oct 24, 3:08 AM CDTFlash Flood WarningFWDBell, Falls, McLennan8 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDMcLennan19 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDMcLennan22 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDMcLennan17 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDCoryell32 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDCoryell44 hr
Oct 24, 3:13 AM CDTRiver Flood WarningFWDLampasas32 hr
Oct 24, 4:00 AM CDTFlash Flood WarningFWDNavarro13 hr
Oct 24, 4:14 AM CDTFlash Flood WarningFWDHenderson13 hr
Oct 24, 4:24 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 24, 4:30 AM CDTFlash Flood WarningFWDBosque, Hill9 hr
Oct 24, 4:43 AM CDTFlash Flood WarningFWDCoryell3 hr
Oct 24, 5:21 AM CDTFlash Flood WarningFWDBell, Falls3 hr
Oct 24, 5:54 AM CDTRiver Flood WarningFWDHamilton22 hr
Oct 24, 7:17 AM CDTAreal Flood AdvisoryFWDFreestone, Limestone3 hr
Oct 24, 7:23 AM CDTAreal Flood AdvisoryFWDHamilton3 hr
Oct 24, 7:32 AM CDTAreal Flood AdvisoryFWDLampasas, Mills6 hr
Oct 24, 7:41 AM CDTFlash Flood WarningFWDCoryell3 hr
Oct 24, 7:48 AM CDTFlash Flood WarningFWDMcLennan3 hr
Oct 24, 8:20 AM CDTFlash Flood WarningFWDBell, Falls, Robertson3 hr
Oct 24, 8:31 AM CDTFlash Flood WarningFWDFreestone, Limestone6 hr
Oct 24, 8:38 AM CDTAreal Flood AdvisoryFWDRains, Van Zandt3 hr
Oct 24, 8:41 AM CDTAreal Flood AdvisoryFWDAnderson3 hr
Oct 24, 10:02 AM CDTAreal Flood AdvisoryFWDHamilton3 hr
Oct 24, 10:03 AM CDTRiver Flood WarningFWDFalls, Milam, Robertson61 hr
Oct 24, 10:03 AM CDTRiver Flood WarningFWDLimestone64 hr
Oct 24, 10:03 AM CDTRiver Flood WarningFWDMilam65 hr
Oct 24, 10:40 AM CDTAreal Flood WarningFWDCoryell3 hr
Oct 24, 10:45 AM CDTAreal Flood WarningFWDMcLennan3 hr
Oct 24, 10:59 AM CDTFlash Flood WarningFWDBell3 hr
Oct 24, 11:06 AM CDTAreal Flood AdvisoryFWDFalls, McLennan, Milam, Robertson3 hr
Oct 24, 11:23 AM CDTFlash Flood WarningFWDAnderson3 hr
Oct 24, 11:44 AM CDTAreal Flood AdvisoryFWDVan Zandt3 hr
Oct 24, 12:55 PM CDTAreal Flood WarningFWDBosque, Hill6 hr
Oct 24, 1:32 PM CDTAreal Flood AdvisoryFWDLampasas6 hr
Oct 24, 1:38 PM CDTAreal Flood WarningFWDBell, Coryell6 hr
Oct 24, 1:51 PM CDTAreal Flood WarningFWDFalls, McLennan6 hr
Oct 24, 2:26 PM CDTAreal Flood WarningFWDAnderson, Freestone, Limestone6 hr
Oct 24, 3:52 PM CDTAreal Flood AdvisoryFWDMilam, Robertson4 hr
Oct 24, 5:00 PM CDTAreal Flood WarningFWDNavarro12 hr
Oct 24, 5:11 PM CDTAreal Flood WarningFWDHenderson6 hr
Oct 24, 6:46 PM CDTAreal Flood WarningFWDBosque, Hill12 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.